Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Bloating, abdominal pain, migraine, pins and needles feeling in limbs, irregular BMs. Do I need a CAT scan?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1974
Answered : 1750 Questions
I have been struggling with an unknown ailment for nearly 10 months. It is now a struggle EVERY day. Considering that I never have healthy issues and have a very active lifestyle, I am concerned. I jog and watch what I eat, though I no longer have the energy I used to.

My main concern is that I have been bloated since February 2011. Have not gained weight, but clothes fit much tighter in the waist area. I have a dull ache in my upper abdomen that often radiates to the back. I have migraines, pain in my shinbones, hands, feet and mouth all get pins and needles feeling-even upon waking from sleep, and I also have daily belching/gas. I am either constipated or have thin stools at times. When I look at photos, though I haven't gained weight, I look swollen.

I have a great job, great family, and usually love being on the go...though I'm having trouble keeping up. A person knows their body, and I'm not feeling good. Period.

I've had a pelvic ultrasound, which showed what my doctor called a 'normal' cyst on an ovary, but nothing to worry about. I've had bloodwork done, which came back normal.

Also, when I press on my upper abdomen, just under left breastbone...I often shiver in pain. It hurts. Do I need a catscan? I'm usually very positive, and hardly ever need to see a doctor, but I'm beginning to worry.

Thank you.
Posted Mon, 23 Apr 2012 in Digestion and Bowels
Answered by Dr. Swapnendu Sekhar Ghosh 8 hours later

Thanks for posting your query.

It seems that you are having varying complaints for the last 10 months.

Your main problem is lack of energy, distension of abdomen with gastrointestinal symptoms and pains

As you have avoided sunshine for 12 yrs, it could have led to Vitamin D deficiency which may have caused many systemic problems. It is also important that hypothyroidism be ruled out in your case. Alternating constipation and diarrhoea may be due to gastrointestinal infection.

I would suggest that you consult your treating physician who can evaluate you completely and prescribe appropriate therapy.

Wish you a healthy life

I hope I have answered your queries. I am available for any more help, if required.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor